Alert archive / Nebraska / Special Weather Statements in 2025

Special Weather Statement, NWS Hastings, NE

July 9, 2025Valley County, Nebraska

NWS Hastings, NE issued this special weather statement at Jul 9, 2025, 10:10 PM CDT for Valley County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2025, 10:10 PM CDT (03:10 UTC)
Expired
Jul 9, 2025, 10:45 PM CDT
In force
35 min
Issued by
NWS Hastings, NE
Hail
0.00 in
Wind
50

County Valley County, NE

The radar

The North Platte radar (KLNX), 141 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2025-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3800 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2025-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3800 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.5

Open this sounding in Storm Lab

The text

As transmitted.

055 
WWUS83 KGID 100310
SPSGID

Special Weather Statement
National Weather Service Hastings NE
1010 PM CDT Wed Jul 9 2025
 
NEZ039-040-100345-
Valley NE-Greeley NE-
1010 PM CDT Wed Jul 9 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GREELEY AND NORTHERN
VALLEY COUNTIES THROUGH 1045 PM CDT...

At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Chambers to near Burwell
to near Sargent to near Merna. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Fort Hartsuff State Park around 1015 PM CDT.
  Elyria around 1020 PM CDT.
  Ord around 1025 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central Nebraska.

&&

LAT...LON 4174 9864 4159 9891 4148 9921 4174 9921
TIME...MOT...LOC 0310Z 285DEG 42KT 4207 9886 4183 9906 4167 9933 4152
9977

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Wekesser

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jul 9, 8:01 PM CDT, 2 hours 9 minutes earlier. Its key messages:

  • A line of thunderstorms is expected to move from northwest to southeast across the area this evening and tonight. These storms may produce 60 to 70 MPH winds and localized large hail. The primary timeframe for severe weather is 8pm to 1am.
  • Scattered thunderstorms are expected to redevelop on Thursday afternoon and evening, and some of these storms may also produce large hail and damaging wind.
  • The overall severe risk decreases on Friday, but there is still a chance that a few strong to marginally severe storms may develop.
  • After a mostly dry weekend, chances for thunderstorms return Monday night into Tuesday.
Area forecast discussion, Jul 9, 8:01 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
801 PM CDT Wed Jul 9 2025

.KEY MESSAGES...

- A line of thunderstorms is expected to move from northwest to
  southeast across the area this evening and tonight. These
  storms may produce 60 to 70 MPH winds and localized large
  hail. The primary timeframe for severe weather is 8pm to 1am.

- Scattered thunderstorms are expected to redevelop on Thursday
  afternoon and evening, and some of these storms may also
  produce large hail and damaging wind.

- The overall severe risk decreases on Friday, but there is
  still a chance that a few strong to marginally severe storms
  may develop.

- After a mostly dry weekend, chances for thunderstorms
  return Monday night into Tuesday.

&&

.UPDATE...
Issued at 759 PM CDT Wed Jul 9 2025

A Severe Thunderstorm Watch has been issued for several counties
in south central Nebraska through 1AM. A line of severe
thunderstorms are currently moving to the southeast. These
storms will have the potential of producing damaging winds and
some hail.

&&

.DISCUSSION...
Issued at 255 PM CDT Wed Jul 9 2025

The spotty convection from this morning has shifted to our east
and skies are mostly clear across the forecast area. Attention
then shifts to the the Nebraska panhandle where storms are
beginning to develop in response to an approaching shortwave.
Instability is plentiful ahead of the storms (MLCAPE values of
2000-2500 J/kg across the Sandhills), so the storms should
continue to intensify as they push east-southeastward. Deep
layer shear on the order of 30-40kts, with vectors oriented from
NW to SE should allow storms to organize to one or more
convective lines propagating southeastward with time. There is
still some disagreement amongst the CAMs about how long-lived
this complex will be, but the HRRR and RRFS have consistently
been showing these storms moving into our area by around 8pm and
moving across most of the forecast area before dissipating.
Given the convective mode, wind is the primary threat, although
some stronger updrafts could support severe hail as well. The
threat for QLCS tornadoes is low thanks to limited low-level
instability. Overall, storms should be progressive enough to
avoid any significant hydro concerns. The HRRR does show a few
storms redeveloping in the LLJ behind the main line of storms
early Thursday morning, but even then QPF values are only around
1.00" on an isolated basis.

Some thunderstorms could linger into the morning on Thursday,
providing some uncertainty to the convective forecast for the
rest of the day. The current expectation is that we should see
enough clearing to push temperatures in the 90s and low 100s
across most of the area, providing instability for thunderstorms
to develop in the late afternoon and early evening as the
shortwave continues into the area. Coverage will be scattered,
with a "messier" convective mode than tonight. Again, hail and
wind are the primary threats, with a relatively uniform
"Slight" risk for severe storms across the entire area.

A cold front then moves into the area for Friday. The primary
focus given the frontal timing may be to our southeast, but
there is at least some risk for strong to marginally severe
storms across the entire area, especially if storms can initiate
earlier in the afternoon hours.

Saturday will be cooler and mostly dry in the post-frontal
airmass. High temperatures may only reach the upper 70s in some
spots, and there is only a low end chance for isolated
showers/storms in southern parts of the area Saturday night.
Sunday and Monday are expected to stay dry, with gradually
warming temperatures as ridging moves into the central CONUS.
Details for Tuesday onward are less certain, but global models
show another trough moving into the NW CONUS, providing off and
on chances for thunderstorms through the middle part of next
week.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 1154 AM CDT Wed Jul 9 2025

For KGRI/KEAR Airports:

The primary threat will be a line of thunderstorms moving
through central Nebraska this evening. If these storms hold
together, they could produce 50kt+ gusts at EAR and GRI (10-20%
chance). The primary timeframe of concern is 02-06Z. Some spotty
showers/storms could linger into early Thursday morning, the
potential and impacts are too low to warrant a mention in this
TAF.

Other than the thunderstorm potential, VFR conditions are
favored through the period (90% chance).

Winds generally remain out of the south, but may be modified by
outflow from thunderstorms late tonight. Marginal LLWS is also
possible after 06Z tonight.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.

&&

UPDATE...Wekesser
DISCUSSION...Mangels
AVIATION...Wekesser
Hazardous weather outlook, Jul 9, 7:58 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
758 PM CDT Wed Jul 9 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
101200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
758 PM CDT Wed Jul 9 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Tonight.

A line of thunderstorms is expected to move from northwest to
southeast across the area this evening and tonight. These storms
may produce 60 to 70 MPH winds and localized large hail. The
primary timeframe for severe weather is 8pm to 1am.

A Severe Thunderstorm Watch has been issued for portions of the
outlook area through 1AM. Please refer to the watch product for
additional details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are expected to redevelop on Thursday
afternoon and evening, and some of these storms may also produce
large hail and damaging wind.

The overall severe risk decreases on Friday, but there is still a
chance that a few strong to marginally severe storms may
develop.

After a mostly dry weekend, chances for thunderstorms return
Monday night into Tuesday.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Special weather statement, Jul 9, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
1010 PM CDT Wed Jul 9 2025

NEZ039-040-100345-
Valley NE-Greeley NE-
1010 PM CDT Wed Jul 9 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GREELEY AND NORTHERN
VALLEY COUNTIES THROUGH 1045 PM CDT...

At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Chambers to near Burwell
to near Sargent to near Merna. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Fort Hartsuff State Park around 1015 PM CDT.
  Elyria around 1020 PM CDT.
  Ord around 1025 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central Nebraska.

&&

LAT...LON 4174 9864 4159 9891 4148 9921 4174 9921
TIME...MOT...LOC 0310Z 285DEG 42KT 4207 9886 4183 9906 4167 9933 4152
9977

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Wekesser

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 10:39 PM CDTSpecial Weather StatementGIDGreeley, Sherman, Valley36 min
Jul 9, 11:11 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson20 min
Jul 9, 11:24 PM CDTSpecial Weather StatementGIDGreeley, Howard, Sherman36 min
Jul 9, 11:28 PM CDTSevere Thunderstorm WarningGIDDawson47 min
Jul 9, 11:35 PM CDTSpecial Weather StatementGIDDawson25 min
Jul 9, 11:50 PM CDTSpecial Weather StatementGIDNance25 min
Jul 9, 11:57 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper25 min
Jul 10, 12:04 AM CDTSpecial Weather StatementGIDHall, Merrick26 min
Jul 10, 12:06 AM CDTSpecial Weather StatementGIDBuffalo24 min
Jul 10, 12:24 AM CDTSpecial Weather StatementGIDDawson36 min
Jul 10, 12:30 AM CDTSpecial Weather StatementGIDHamilton, Merrick, Polk30 min
Jul 10, 12:32 AM CDTSpecial Weather StatementGIDAdams, Hall, Kearney, Phelps28 min
Jul 10, 12:50 AM CDTSevere Thunderstorm WarningGIDHamilton, York40 min
Jul 10, 12:59 AM CDTSpecial Weather StatementGIDPolk31 min
Jul 10, 1:04 AM CDTSpecial Weather StatementGIDClay26 min
Jul 10, 1:08 AM CDTSpecial Weather StatementGIDAdams22 min
Jul 10, 1:27 AM CDTSpecial Weather StatementGIDYork18 min
Jul 10, 1:32 AM CDTSpecial Weather StatementGIDClay, Fillmore, Nuckolls, Webster28 min
Jul 10, 1:46 AM CDTSpecial Weather StatementGIDFillmore14 min
Jul 10, 2:00 AM CDTSpecial Weather StatementGIDFillmore30 min
Jul 10, 2:02 AM CDTSpecial Weather StatementGIDFillmore13 min
Jul 10, 2:38 AM CDTSpecial Weather StatementGIDThayer22 min
Jul 10, 3:03 AM CDTSpecial Weather StatementGIDValley27 min
Jul 10, 3:21 AM CDTSevere Thunderstorm WarningGIDFillmore, Nuckolls, Thayer39 min
Jul 10, 3:53 AM CDTSpecial Weather StatementGIDBuffalo52 min
Jul 10, 4:28 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall, Kearney47 min
Jul 10, 4:30 AM CDTSpecial Weather StatementGIDValley45 min
Jul 10, 4:42 AM CDTSevere Thunderstorm WarningGIDGreeley, Sherman, Valley48 min
Jul 10, 5:23 AM CDTSpecial Weather StatementGIDHall, Sherman52 min
Jul 10, 5:47 AM CDTSpecial Weather StatementGIDWebster43 min
Jul 10, 6:09 AM CDTSpecial Weather StatementGIDHall51 min
Jul 10, 6:58 AM CDTSpecial Weather StatementGIDClay47 min
Jul 10, 3:22 PM CDTSpecial Weather StatementGIDHarlan23 min
Jul 10, 3:32 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps11 min
Jul 10, 3:39 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps26 min
Jul 10, 4:33 PM CDTSpecial Weather StatementGIDHoward27 min
Jul 10, 4:40 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Merrick50 min
Jul 10, 5:04 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard26 min
Jul 10, 5:18 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance, Polk15 min
Jul 10, 5:22 PM CDTSevere Thunderstorm WarningGIDHall, Howard53 min
Jul 10, 6:03 PM CDTAreal Flood AdvisoryGIDBuffalo, Hall6 hr
Jul 10, 6:06 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps39 min
Jul 10, 6:08 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton, Howard, Merrick52 min
Jul 10, 6:39 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDAdams, Kearney40 min
Jul 10, 6:51 PM CDTSevere Thunderstorm Warning Considerable damage threatGIDAdams, Clay, Hall, Hamilton39 min
Jul 10, 6:46 AM CDTSpecial Weather StatementGIDJewell44 min

Nearby

Special Weather Statements in Nebraska, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.